News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: The voices made me stop my meds...


 hippieluv2001 - Wed Dec 27, 2006 3:49 pm

Okay, I posted a few weeks ago trying to figure out how to talk to my doc. He cancelled on me and can't reschedule till January 11! Christmas is the worst time of year for me and my sanity is slowly leaking from my brain.

For a quick recap, I am a 26 yo mother of 4. I have Bipolar 1 Disorder, Anxiety Disorder, PTSD, and Borderline Personality Disorder. I am supposed to be taking Seroquel (100 mg in am & pm) and Lamictal (200 mg daily). I have asked him to help me sleep, but he just lowered the Seroquel. The side effects are aawful and I hate my meds.

This has gotten to the point where the voices in my head (I kno they aren't me) are telling me that the doc is poisoning me with these meds and trying to kill me. That's why I can't swallow and I freak out so bad all day everyday. They tell me that if I stop taking them I will be ok, but now I feel like I'm losing that grasp with reality that holds me in place. They are being mean, even though I have complied, and they tell me I don't deserve to live anymore because I'm not better without the poisons. They tell me it is me and that that can't be fixed. I want them to shut up. I'm not manic, I don't think. I'm not depressed, I don't think. I don't know what is going on here and I can't see him till January, which seems so far away. I just want to get some advice, someone to talk me down. My hubby doesn't get it. When I beat my head to get them to shut up he thinks I'm nuts. But you try hearing all this crap 24 hours a day 7 days a week! I'm afraid to restart the meds, especially the Lamictal which can be fatal if taken without gradual increases. I don't want to go to the hospital cuz they will lock my crazy butt up. I can't do that cuz I have 4 small kids. And I mean small. And my hubby can't work to pay bills if I'm in the hospital and he has the kids. We almost got evicted cuz I was locked up before. This is driving me crazy! Do you want to know what they are saying this second?? They are telling me that someone will read this and know that they aren't real and lock me up anyways, just to ruin my life so I will kill myself. HA! Don't get me wrong, I'm not suicidal, that isn't me saying that. But they are persistent. And annoying. I am afraid to even speak these words to a doc face to face cuz I know that all they want to do is pink slip me. ALWAYS! I'm functional, I just want peace and quiet so I can think straight. Does anyone know how to get them to be quiet? Some kind of trick I can play on them or something? Any ideas? Thanks in advance.
 DeLWolcott - Wed Dec 27, 2006 4:05 pm

You are in a desperate situation here. You need to get yourself to an emergency room since your physician is unable to see you. It is very important that you get yourself to a safe place. You may not be a good metabolizer of the medications you have been on, you may be experiencing side effects, but complete discontinuation of the medications could be even more dangerous.

Get yourself to a safe place now. Please!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here